Future of Text Presentations Schedule
25th of August 2016 Add Schedule to your Calendar 8:30 - Doors Open, with continental breakfast served 8:55 - Introduction 9:00 - First Session 9:00 • Vint Cerf co-inventor of the internet, Internet Evangelist at Google Inc. and Peter Norvig Director of Research at Google Inc. presents the The Peter & Vint Show - thinking about the future of text 9:30 • David Nordfors Co-Chair and Co-Founder of i4j: “People connect words and words connect people. A community has a common language and a common language has a community. The community and its common language form a “commemity”. This offers a new way of looking at society and the economy” 9:45 • Livia Polanyi, Consulting Professor of Linguistics, Stanford University: ‘There are rules. There are always rules. Rules of selection. Rules of combination. Rules of deletion. Rules of remembrance. And we follow them again and again. They may lead to the edge of the sea. We follow them. You and I. Again and again” 10:00 • Jane Yellowlees Douglas of the University of Florida: “Google Scholar foments research breakthroughs, at the same time the tools we have for working with text are actually less powerful (Scholar excepted) and more heavily monetized than they were in the mid-1980s” 10:15 • Oliver Reichenstein developer of iA Writer. Likely a virtual presence: “Multichannel Word Processing” 10:30 - Coffee Break (15 min ) 10:45 - Second Session 10:45 • Pete Forsyth of Wiki Strategies: “The level of collaboration enabled by the Internet was difficult to fully imagine a mere 15 years ago, when Wikipedia was founded. The online encyclopedia created by hundreds of thousands of people offers valuable lessons in how to effectively write, edit, and curate useful text.” 11:00 • Jack Park Silicon Valley researcher and innovator: “Literature-based discovery -- it's all about connecting dots in widely disparate texts” 11:15 • Marc Canter of Cantervision, Co-Founder Cola, MacroMind Director Chairman, CEO & Co-founder: “As Conversational Messaging becomes the norm, what ARE the new forms of Interaction that humans will be doing with computers? Is it ‘just Chatbots?’ Or are we on the verge of a new explosion of visual and auditory expression and communication?” 11:30 • Robert Belford Associate Professor, University of Arkansas at Little Rock, PI WikiHyperGlossary and IUPAC Fellow: “21st century literacy challenges in an evolving data-centric information landscape one see’s wisdom in this quote from Antoine Lavoisier’s Traité Élementaire de Chimie (1789) “…we cannot improve the language of any science without at the same time improving the science itself; neither can we, on the other hand, improve a science, without improving the language or nomenclature which belongs to it” 11:45 • Valerie Landau Director of Assessment at Samuel Merritt University: “Data visualization: new forms of data-based storytelling: designing text and sub-text incorporating color, shape, music, and motion” 12:00 • Brian Maggi Co-Founder, and head of marketing at Cola: “Bringing structure to realtime conversations” 12:15 • Eileen Clegg of Visual Insight will present her work on Women Inventors and Innovators with a large scale mural which will be left up for the rest of the day 12:30 - Lunch (1 hour) 1:30 - Third Session 1:30 • Ted Nelson hypertext originator, will demo Xanadu. Likely a virtual presence: “News from the Parallel World” 1:45 • Robert Scoble Entrepreneur in Residence at Upload VR: “The role of text in a Magic Leap world. A look at what we know of Magic Leap and how text will fit into it, and in competitors, like Microsoft's Hololens.” 2:00 • Barry Kayton of Cognician: “What prompts us to write more text? What prompts us to write better text?” 2:15 • Heather Gold UnPresenting.com “How do you sound when you text?” 2:30 • Dan Whaley Founder of Hypothes.is: “The ability to have precise public, group or personal conversations across all text is here now. See the open toolchain and standards that are making this possible” 2:45 • Bruce Horn coder of the first Mac Finder, now at Intel: “In text is the knowledge of the world. Let’s unlock it” 3:00 • Frode Hegland (organizer) Teacher and Developer of the word processor Author: “I believe that interaction is what is most fundamental, it is what gives rise to information and everything else, and as such, we should work to provide rich interaction to our information, to make it as useful as possible” 3:15 - Coffee Break (15 min) 3:30- Fourth Session 3:45 • Bob Stein of Voyager, creator of the first multimedia books: “Recent arguments about how to handle annotations on the open web suggest that our print era psyches and world views are increasingly problematic.” 4:00 • Craig Tashman PhD, CEO and Founder, LiquidText: “Constructing meaning from text in the digital age: How computing can devastate or support our ability to derive knowledge from the things we read” 4:15 • Jesse Grosjean creator of WriteRoom. Likely a virtual presence: “A series of plain text user interfaces” 4:30 • Adam Cheyer Co-Founder & VP Engineering, Viv & Siri: “Conversation as the next interface” 4:45 • Adam Hyde co-Founder of the Collaborative Knowledge Foundation, Founder of Book Sprints: “Collaboration in knowledge production - why collaboration is not a technical problem” 5:00 • Brian Johnsrud PhD, Co-Director of the Poetic Media Lab Stanford University: “Lacuna and Digital Annotation in New Online Textual Environments” 5:15 - Closing Summary 5:20 - Drinks Reception! Drinks Reception at the venue. 7:00 Prompt Finish